MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-003
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-6010-003, universal plus straight-button was being used on 11jun24 and ¿unintended output occurred even though no button was pressed.¿.There was no impact/injury to the patient or user.The procedure was completed with an alternate same device.The 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-6010-003 in unoriginal package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were observed.Performed a functional inspection using the esu system 7550 ((b)(6)), the device didn't function as intended.Upon further investigation of the inside components, evidence of corrosion was marked near the electrical circuit.The cause of the issue appears to be manufacturing related due to bad soldering on the control board.The manufacturing engineer was notified, and operator awareness training was performed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use lowest possible power settings on the associated electrosurgical unit capable of achieving the desired surgical effect.Activation time should be as short as possible.Make sure the proper electrosurgical ground pad is used, following the manufacturer¿s directions for proper placement and application.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-6010-003, universal plus straight-button was being used on (b)(6) 2024 and ¿unintended output occurred even though no button was pressed.¿.There was no impact/injury to the patient or user.The procedure was completed with an alternate same device.The 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs) will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19989882
Report Number3007305485-2024-00117
Device Sequence Number12869967
Product Code GCJ
UDI-Device Identifier30653405011723
UDI-Public(01)30653405011723(17)280430(10)202305024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-003
Device Lot Number202305024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-5274-032, SPATULA ELECTROD.; 60-5274-032, SPATULA ELECTROD.
Patient SexUnknown
Patient EthnicityNon Hispanic